Research
Print page Print page
Switch language
Bispebjerg Hospital - a part of Copenhagen University Hospital
Published

Reversal of a Suspected Paradoxical Reaction to Zopiclone with Flumazenil

Research output: Contribution to journalJournal articleResearchpeer-review

Harvard

APA

CBE

MLA

Vancouver

Author

Jordahn, Zarah ; Andersen, Cheme ; Roust Aaberg, Anne Marie ; Christian Pott, Frank. / Reversal of a Suspected Paradoxical Reaction to Zopiclone with Flumazenil. In: Case Reports in Critical Care. 2016 ; Vol. 2016.

Bibtex

@article{7e1413662721441e95d0985a623dccb4,
title = "Reversal of a Suspected Paradoxical Reaction to Zopiclone with Flumazenil",
abstract = "We describe the care for an elderly woman who was admitted to the intensive care unit (ICU) to receive noninvasive ventilation for acute exacerbation of chronic obstructive pulmonary disease. After administration of the sleeping pill zopiclone, a nonbenzodiazepine receptor agonist (NBRA), the patient became agitated and was confused, a possible paradoxical reaction to benzodiazepines. These symptoms were immediately resolved after treatment with flumazenil, usually used to reverse the adverse effects of benzodiazepines or NBRAs and to reverse paradoxical reactions to benzodiazepines. This case indicates that zopiclone induced behavioral changes resembling a paradoxical reaction to benzodiazepines and these symptoms may be treated with flumazenil.",
keywords = "Journal Article",
author = "Zarah Jordahn and Cheme Andersen and {Roust Aaberg}, {Anne Marie} and {Christian Pott}, Frank",
year = "2016",
doi = "10.1155/2016/3185873",
language = "English",
volume = "2016",
journal = "Case Reports in Critical Care",
issn = "2090-6420",
publisher = "Hindawi Publishing Corporation",

}

RIS

TY - JOUR

T1 - Reversal of a Suspected Paradoxical Reaction to Zopiclone with Flumazenil

AU - Jordahn, Zarah

AU - Andersen, Cheme

AU - Roust Aaberg, Anne Marie

AU - Christian Pott, Frank

PY - 2016

Y1 - 2016

N2 - We describe the care for an elderly woman who was admitted to the intensive care unit (ICU) to receive noninvasive ventilation for acute exacerbation of chronic obstructive pulmonary disease. After administration of the sleeping pill zopiclone, a nonbenzodiazepine receptor agonist (NBRA), the patient became agitated and was confused, a possible paradoxical reaction to benzodiazepines. These symptoms were immediately resolved after treatment with flumazenil, usually used to reverse the adverse effects of benzodiazepines or NBRAs and to reverse paradoxical reactions to benzodiazepines. This case indicates that zopiclone induced behavioral changes resembling a paradoxical reaction to benzodiazepines and these symptoms may be treated with flumazenil.

AB - We describe the care for an elderly woman who was admitted to the intensive care unit (ICU) to receive noninvasive ventilation for acute exacerbation of chronic obstructive pulmonary disease. After administration of the sleeping pill zopiclone, a nonbenzodiazepine receptor agonist (NBRA), the patient became agitated and was confused, a possible paradoxical reaction to benzodiazepines. These symptoms were immediately resolved after treatment with flumazenil, usually used to reverse the adverse effects of benzodiazepines or NBRAs and to reverse paradoxical reactions to benzodiazepines. This case indicates that zopiclone induced behavioral changes resembling a paradoxical reaction to benzodiazepines and these symptoms may be treated with flumazenil.

KW - Journal Article

U2 - 10.1155/2016/3185873

DO - 10.1155/2016/3185873

M3 - Journal article

VL - 2016

JO - Case Reports in Critical Care

JF - Case Reports in Critical Care

SN - 2090-6420

M1 - 3185873

ER -

ID: 49597396